Hail, Sheridan
- When
- June 10, 1:00 PM MST to 1:05 PM MST
- Where
- Sheridan County, 5 mi N of Rushville
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.783, -102.450
23 hail, 6 tornado, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 12:23 PM MST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUN 10 2004 ...FORECAST FOCUS IS SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT... .DISCUSSION... SIGNIFICANT SEVERE WEATHER EVENT TAKING SHAPE IN THE CENTRAL PLAINS. NORTH-SOUTH BOUNDARY EVIDENT FROM NEAR CDR NE TO AKO CO. SFC LOW FCST TO DEEPEN IN EXTREME SW NEBR. 18Z SOUNDING REVEALS PWS OF 1.24 INCHES...NEAR 2500 J/KG CAPE AND VERY WEAK CAP. BEST CONVERGENCE SHOULD BE ACROSS KEITH TO LOGAN COUNTY THEN NORTHEAST TO ONL AS THE EVENING PROGRESSES. NOT ONLY WILL LG HAIL AND DMG WNDS BE PSBL...HEAVY RAIN ALSO LIKELY. THREAT FOR TORNADOES WILL FAVOR EXISTING BOUNDARIES FROM LAST NIGHTS CONVECTION AND DIFFERENTIAL HEATING THIS AFTN. SOME HEAVY RAINFALL LAST NIGHT IN WEST CENTRAL NEBR AS WELL AS NRN CUSTER...BLAINE...LOUP ...GARFIELD AND WHEELER. WITH THESE AREAS NOT PRONE FOR FLASH FLOODING WILL NOT BE ISSUING FFA AS 3 HR FFG VALUES ARE IN GENERAL AOA 2 INCHES. STRONG UPPER TROUGH WILL ADVANCE NORTHEAST OF FA FOR FRIDAY WITH A DRY DAY ON TAP. A SIGNIFICANT AMOUNT OF ATMOSPHERIC DRYING WILL OCCUR TEMPS SEASONAL FROM NEAR 80 NW TO NEAR 85 SE. SFC LOW REDEVELOPMENT IN WRN KS SAT WITH APPROACH OF UPPER TROUGH. BOTH THE GFS AND ETA ARE KEYING IN ON STRONG CONVECTION FROM NC KS INTO SERN NEBR LATE AFTN WITH AT LEAST A SLIGHT CHC IN WRN NEBR. MCS FCST TO CONGEAL IN SERN NEBR OVERNIGHT. STILL A SLIGHT CHC SUN AFTN/SUNDAY NIGHT AS SEVERAL WEAK IMPLUSES MOVE THROUGH FAST ZONAL FLOW. HIGH TEMPS COOL A BIT TO UPPER 70S TO NEAR 80. .EXTENDED DISCUSSION...GFS TRANSITIONS INTO NW FLOW BY THU. THIS SCENARIO LOOKS UNLIKELY AS THE CANADIAN/ECMWF HOLD ONTO ZONAL FLOW OR SLIGHT RIDGE ACROSS CENTRAL CONUS. WILL KEEP DAYS 4 THROUGH 7 DRY AND WARMER THAN GFS WOULD SUGGEST. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 AM CDT THU JUN 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 543 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL OF THE OUTLOOK AREA. WINDS ALOFT WILL BE STRONG AND A FEW TORNADOES COULD FORM. ALL PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REVIEW PREPAREDNESS PROCEDURES IN THE EVENT TORNADOES DEVELOP THIS AFTERNOON. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER AT THIS TIME IS ACROSS SOUTHWEST AND CENTRAL NEBRASKA NEAR OR ALONG THE PROJECTED TRACK OF SURFACE LOW. THIS AREA OF HIGHEST TORNADO POTENTIAL IS ALONG AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE...STAPLETON...HALSEY AND AINSWORTH. THUNDERSTORM ACTIVITY WILL MOST LIKELY BECOME SEVERE FROM 3 OR 4 PM THIS AFTERNOON THROUGH 10 PM TONIGHT. STORMS WILL DEVELOP IN THE WEST AND TRACK IN A EAST AND NORTHEAST DIRECTION AT 20 TO 30 MPH. SEVERE STORMS WILL ALSO BE CAPABLE OF VERY LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN... FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. SATURDAY AFTERNOON AND EVENING...SEVERE STORMS COULD DEVELOP ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. SUNDAY THROUGH WEDNESDAY...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 2 PM THIS AFTERNOON. CDC
The Rapid City radar (KUDX), 152 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
23 hail, 6 tornado, 4 thunderstorm wind. Local standard time, as filed.
Shortly after the tornado touched down 10 miles ESE of Chappell, it hit a farmstead near the intersection of Highway 27 and Interstate 80. Three old, unanchored trailer homes were picked up and moved with two of them completely destroyed. A metal shed was tossed 40 yards and numerous trees were broken or uprooted. As the tornado crossed Interstate 80, it overturned a vehicle pulling a U-Haul trailer. Two children in the automobile were taken to an area hospital, treated for minor injuries and released. The tornado width increased to 1/8 of a mile as it moved northeast of the interstate. Approximately 8 miles WNW of Big Springs, a center pivot irrigation system was overturned, power poles were broken and a couple of old outbuildings lost their roofs. Baseball size hail also fell on the west side of the storm damaging 2 law enforcement vehicles about 12 miles west of Big Springs.
A tornado briefly touched down over the west end of Lake McConaughy. As the tornado was lifting, it broke off trees along the north bank of the lake and then lifted off a 2nd story porch roof, which was poorly attached to the home. The porch roof then helped pull off a quarter of the roof on the home which was in the Marina Landing area.
Storm chasers reported a brief tornado touchdown in open rangeland.
During touchdown the tornado damaged or uprooted numerous trees, destroyed a wind mill and a 40 foot metal tower. The metal roof of nearby barn was peeled off and a trailer home was moved about 1 foot, with damage to the roof and siding.
An off-duty NWS employee reported a brief tornado touchdown in open rangeland.
A brief tornado touchdown in an open field was reported by a storm chaser.
A 40 foot radio tower was blown down and 8 inch tree limbs were snapped.
Strong thunderstorm winds up to 60 knots knocked down power lines and numerous trees around Broken Bow. Property damage included windows broken out of cars, business signs broken or knocked down, and a metal shed overturned.
Strong thunderstorm winds up to 60 knots downed power lines and numerous trees.
Strong thunderstorm winds up to 50 knots brought tree limbs down and several outbuildings were blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405885, 5405886, 5405887, 5405889, 5405888, 5405890, 5405891, 5405893, 5405894, 5405892, 5405895, 5405977, 5405978, 5405979, 5405980, 5405981, 5405986, 5405989, 5405984, 5405985, 5405983, 5405988, 5405982, 5405990, 5405987, 5405992, 5405991, 5405993, 5405994, 5405995, 5405996, 5405997, 5405998.